Nebraska, 2013Drought in Nebraska, December 1 to 31, 2013
December 1 to 31, 2013 · NWS LBF · 14 events in 14 counties and zones
The drought that began in June 2012 continued across western Nebraska through December 2013. The greatest impacts were across the southwest where Extreme Drought (D3) conditions were observed.
Every event with a place to put it; 14 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 14
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The drought that began in June 2012 continued across western Nebraska through December 2013. The greatest impacts were across the southwest where Extreme Drought (D3) conditions were observed. Generally less than normal precipitation occurred during the month for little change in the drought. The drought continued into January.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Nov 30, 11:45 PM CST, 15 minutes earlier.
Area forecast discussion, Nov 30, 11:45 PM CST, 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1145 PM CST SAT NOV 30 2013
.SYNOPSIS...
ISSUED AT 258 PM CST SAT NOV 30 2013
A DEEP UPPER LEVEL LOW OVER ALASKA WILL MOVE SOUTH ALONG
THE COAST OF BRITISH COLUMBIA AND BE OVER WASHINGTON STATE MONDAY.
UPSTREAM...A VERY STRONG UPPER LEVEL BLOCKING RIDGE WILL DEVELOP
ACROSS ALASKA GENERATING A 1052 MB ARCTIC HIGH WHICH WILL MIGRATE
SOUTH THROUGH WRN CANADA. THIS ARCTIC HIGH WILL LIKELY PRODUCE
SUBZERO HIGHS ACROSS NORTH DAKOTA WITH HIGHS IN THE TEENS AND 20S
ACROSS NEBRASKA WEDNESDAY THROUGH SATURDAY.
THE MAIN PROBLEM WITH THIS FORECAST IS THE TEMPERATURE FORECAST BOTH
AHEAD AND BEHIND THE ARCTIC FRONT. THE SNOW CHANCES ARE LOW TUESDAY
AND WEDNESDAY...AROUND 30 PERCENT WITH LIMITED MOISTURE AND
DYNAMICAL FORCING.
&&
.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 258 PM CST SAT NOV 30 2013
WEST TO NORTHWEST FLOW ALOFT AND TRANQUIL CONDITIONS IN THE SHORT
TERM. DO LOOK FOR SOME INCREASE IN MID AND HIGH LEVEL CLOUDS DURING
THE NEXT 24 HRS...AND THIS COULD HAVE SOMEWHAT OF AN IMPACT ON HIGH
TEMPERATURES SUNDAY. CLOUDS SHOULD BE MOST THICK ACROSS NORTH
CENTRAL NEBRASKA...AND THIS IS WHERE HIGH TEMPERATURES WILL BE HELD
IN THE 40S. LOWER TO MID 50S EXPECTED AGAIN ACROSS SOUTHWEST
NEBRASKA...WHERE A WESTERLY DOWNSLOPE WIND SHOULD HELP BOOST
TEMPERATURES.
.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 258 PM CST SAT NOV 30 2013
SUNDAY NIGHT THROUGH TUESDAY...SATELLITE SHOWS AN EXTENSIVE AREA OF
MID AND HIGH LEVEL CLOUDINESS ACROSS THE NORTH PACIFIC. THE NAM80
AND GFS MOVE THESE CLOUDS ACROSS THE FCST AREA MONDAY. THIS CLOUD
SYSTEM COULD AFFECT MAX TEMPERATURES BY AS MUCH AS 10 DEGREES MONDAY
VERSUS A FULL SUN FORECAST. GUIDANCE SHOWS HIGHS IN THE 50S AND 60S
WHICH IS LIKELY A FULL SUN FORECAST. THE OFFICIAL FCST USES 50S TO
NEAR 60 FOR HIGHS WHICH MIGHT BE GENEROUS GIVEN THE AMOUNT OF
EXPECTED CLOUD COVER.
THE 12Z NAM AND GFS SHOW A STRONG LEAD SHORT WAVE WHICH WOULD DRIVE
THE ARCTIC FRONT THROUGH THE FCST AREA TUESDAY MORNING FOR HIGHS IN
THE 20S NORTH BUT NEAR 60 SOUTH. THE 12Z GEM AND 12Z ECM ARE SLOWER AND
BRING THE FRONT THROUGH DURING THE AFTERNOON FOR HIGHS IN THE 40S
AND 50S TO NEAR 60. THE FCST USES A FOUR WAY BLEND OF THESE MODELS
AT THE 18Z TUESDAY FORECAST POINT FOR HIGHS IN THE 30S AND 40S.
STAY TUNED FOR UPDATES ON THIS FORECAST.
SOME LIGHT SNOW IS POSSIBLE TUESDAY BEHIND THE FRONT AS SHOWN BY THE
GFS AND NAM AND THE GEM AND ECM...WHENEVER THE FRONT ARRIVES. THIS
IS MAINLY ACROSS SHERIDAN COUNTY. NO FREEZING RAIN OR SLEET WAS
INDICATED IN THE GFS OR NAM BUT WAS SHOWN IN THE 12Z ECM.
TUESDAY NIGHT THROUGH SATURDAY...
TEMPERATURES WEDNESDAY WILL BE STEADY OR FALLING IN THE TEENS AND
20S WITH THE ARCTIC BLAST IN FULL SWING. H850 TEMPERATURES HOVER AT
-15C TO -20C THURSDAY AND FRIDAY AND THEN WARM A BIT SATURDAY AS
SOUTHERLY RETURN FLOW DEVELOPS. DONT BE FOOLED THOUGH...THE SOUTH
WINDS ARE RECIRCULATING ARCTIC AIR NORTH. HIGH TEMPS IN THE TEENS
ARE EXPECTED THURSDAY AND FRIDAY...20S ON SATURDAY. WIND CHILL
READINGS OF -10F TO -20F ARE POSSIBLE WEDNESDAY NIGHT AND THURSDAY
MORNING. WINDS DECREASE THEREAFTER.
LIGHT SNOW IS POSSIBLE TUESDAY NIGHT THROUGH THURSDAY. MODEL BLEND
QPF IS 0.05 TO 0.15 INCHES SO BETWEEN 1/2 AND 1.5 OF INCHES OF
SNOW IS POSSIBLE. GIVEN THE MODELS ARE TOO WET IN ARCTIC AIR
OUTBREAKS A 10 TO 1 SNOW WATER RATIO IS USED VERSUS SPLITTING THE
QPF IN HALF AND USING A 20 TO 1 RATIO WHICH PRODUCES THE SAME
SNOWFALL. THE ECM CONTINUES TO SHOW SOME FREEZING PCPN ACROSS SRN
NEB.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 1145 CST SAT NOV 30 2013
OVER WESTERN NEBRASKA TONIGHT EXPECT INCREASING MID CLOUDS NORTH
WITH LIGHT AND VARIABLE WINDS. INCREASING CLOUDS SUNDAY WITH LIGHT
WESTERLY WINDS. VISUAL FLIGHT RULES.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...CDC
SHORT TERM...TAYLOR
LONG TERM...CDC
AVIATION...POWER
Hazardous weather outlook, Nov 30, 3:06 PM CST, 8 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
306 PM CST SAT NOV 30 2013
NEZ004>010-022>029-035>038-056>059-069>071-094-012115-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
306 PM CST SAT NOV 30 2013 /206 PM MST SAT NOV 30 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
A STRONG ARCTIC COLD FRONT WILL MOVE SOUTH THROUGH THE AREA
TUESDAY...WITH VERY COLD WIND CHILLS EXPECTED BY WEDNESDAY
AFTERNOON THROUGH THURSDAY MORNING
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
&&
GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)
TAYLOR
Drought, Thomas
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Thomas forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.914, -100.556 (the zone’s center; the record gives no point)
The drought that began in June 2012 continued into December 2013. Near normal precipitation fell with a quarter to half inch observed that resulted in the Severe Drought (D2) conditions lingering. The drought continued into January 2014.
Drought, McPherson
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- McPherson forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.568, -101.060 (the zone’s center; the record gives no point)
The drought that began in June 2012 continued into December 2013. Below normal precipitation fell with one to two tenths inch observed that resulted in the Severe Drought (D2) conditions lingering. The drought continued into January 2014.
Drought, Logan
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Logan forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.567, -100.483 (the zone’s center; the record gives no point)
The drought that began in June 2012 continued into December 2013. Below normal precipitation fell with one to two tenths inch observed that resulted in the Severe Drought (D2) conditions lingering. The drought continued into January 2014.
Drought, Lincoln
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Lincoln forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.048, -100.745 (the zone’s center; the record gives no point)
The drought that began in June 2012 continued into December 2013. Below normal precipitation fell with one to two tenths inch observed that resulted in the Severe Drought (D2) to Extreme Drought (D3) conditions lingering. The drought continued into January 2014.
Drought, Hayes
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Hayes forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.525, -101.062 (the zone’s center; the record gives no point)
The drought that began in June 2012 continued into December 2013. Below normal precipitation fell with one to two tenths inch observed that resulted in the Severe Drought (D2) to Extreme Drought (D3) conditions lingering. The drought continued into January 2014.
Drought, Frontier
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Frontier forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.530, -100.394 (the zone’s center; the record gives no point)
The drought that began in June 2012 continued into December 2013. Below normal precipitation fell with one to two tenths inch observed that resulted in the Severe Drought (D2) to Extreme Drought (D3) conditions lingering. The drought continued into January 2014.
Drought, Arthur
- When
- December 1, 12:00 AM MST to December 31, 11:59 PM MST
- Where
- Arthur forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.569, -101.696 (the zone’s center; the record gives no point)
The drought that began in June 2012 continued into December 2013. Below normal precipitation fell with around a tenth of an inch observed that resulted in the Severe Drought (D2) conditions lingering. The drought continued into January 2014.
Drought, Chase
- When
- December 1, 12:00 AM MST to December 31, 11:59 PM MST
- Where
- Chase forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.524, -101.698 (the zone’s center; the record gives no point)
The drought that began in June 2012 continued into December 2013. Below normal precipitation fell with one to two tenths of an inch observed that resulted in the Extreme Drought (D3) conditions lingering. The drought continued into January 2014.
Drought, Deuel
- When
- December 1, 12:00 AM MST to December 31, 11:59 PM MST
- Where
- Deuel forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.112, -102.334 (the zone’s center; the record gives no point)
The drought that began in June 2012 continued into December 2013. Below normal precipitation fell with around one tenth of an inch observed that resulted in the Severe Drought (D2) conditions lingering. The drought continued into January 2014.
Drought, Garden
- When
- December 1, 12:00 AM MST to December 31, 11:59 PM MST
- Where
- Garden forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.619, -102.335 (the zone’s center; the record gives no point)
The drought that began in June 2012 continued into December 2013. Below normal precipitation fell with one to two tenths of an inch observed that resulted in the Severe Drought (D2) conditions lingering. The drought continued into January 2014.
Drought, Keith
- When
- December 1, 12:00 AM MST to December 31, 11:59 PM MST
- Where
- Keith forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.199, -101.661 (the zone’s center; the record gives no point)
The drought that began in June 2012 continued into December 2013. Below normal precipitation fell with one to two tenths of an inch observed that resulted in the Severe Drought (D2) conditions lingering. The drought continued into January 2014.
Drought, Grant
- When
- December 1, 12:00 AM MST to December 31, 11:59 PM MST
- Where
- Grant forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.915, -101.740 (the zone’s center; the record gives no point)
The drought that began in June 2012 continued into December 2013. Near normal precipitation fell with a quarter to half inch observed that resulted in the Severe Drought (D2) conditions lingering. The drought continued into January 2014.
Drought, Hooker
- When
- December 1, 12:00 AM MST to December 31, 11:59 PM MST
- Where
- Hooker forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.916, -101.135 (the zone’s center; the record gives no point)
The drought that began in June 2012 continued into December 2013. Near normal precipitation fell with a quarter to half inch observed that resulted in the Severe Drought (D2) conditions lingering. The drought continued into January 2014.
Drought, Perkins
- When
- December 1, 12:00 AM MST to December 31, 11:59 PM MST
- Where
- Perkins forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.851, -101.650 (the zone’s center; the record gives no point)
The drought that began in June 2012 continued into December 2013. Below normal precipitation fell with one to two tenths inch observed that resulted in the Severe Drought (D2) to Extreme Drought (D3) conditions lingering. The drought continued into January 2014.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Massachusetts, December 1, 201340 injured · $800,000 · 1 event
- Heavy Snow and Winter Weather in Washington, December 1 to 2, 20131 death · 1 injured · $40,000 · 2 events
- Cold in Illinois, December 1, 20131 death · 1 event
- Drought in Texas, December 1 to 31, 2013$5.0 million · 22 events
- High Wind in Wyoming, December 1 to 2, 201377 kt wind · 43 events
- Drought in New Mexico, December 1 to 31, 201330 events
- Blizzard and Winter Storm in Montana, December 1 to 3, 20132 injured · 9 events
- Cold in Nebraska, December 1, 201322 events
- Winter Storm in Montana, December 1 to 4, 201317 events
- Flash Flooding and Debris Flow in Hawaii, December 1 to 2, 20131 injured · 50 kt wind · 8 events
- Drought in Oklahoma, December 1 to 31, 201315 events
- Drought in Kansas, December 1 to 31, 201313 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 481930, 481931, 481932, 481933, 481934, 481935, 481921, 481923, 481925, 481926, 481927, 481928, 481929, 481936.